Tennessee, 2016Drought in Tennessee, May 31, 2016
May 31, 2016 · NWS HUN · 1 event in 1 county or zone
By the final issuance of the Drought Monitor for May, Severe Drought (D2) conditions were introduced into southern Franklin County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
By the final issuance of the Drought Monitor for May, Severe Drought (D2) conditions were introduced into southern Franklin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 30, 10:53 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, May 30, 10:53 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1153 PM CDT MON MAY 30 2016
.UPDATE...
For 06Z TAFs.
&&
.DISCUSSION...
(Issued 928 PM CDT MON MAY 30 2016)
Isolated shra/tsra across the region has ended due to loss of daytime
heating. There is a weak upper trof now over the midwest that will
continue to move east overnight. However with weak ridging/subsidence
across the TN valley, not expecting any pcpn overnight. Can expect
increase in mid/high clouds towards sunrise, especially over nw AL.
Otherwise current fcst looks on track, thus no changes are planned
attm.
007
&&
.AVIATION...
For 06Z TAFs: With an approaching upper wave on Tuesday, there may be
a few more shra/tsra across the cwa by the aftn. However the chc of pcpn
still looks low across the tafs sites. Thus for now will not include
any pcpn in tafs. Otherwise vfr conditions are expected thru the fcst
period.
007
&&
.HUN Watches/Warnings/Advisories...
AL...NONE.
TN...NONE.
&&
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, May 30, 5:00 PM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
600 PM CDT MON MAY 30 2016
ALZ001>010-016-TNZ076-096-097-311300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
600 PM CDT MON MAY 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON...MAINLY
WEST OF INTERSTATE 65 AND AGAIN ON WEDNESDAY ACROSS THE ENTIRE
TENNESSEE VALLEY. A BETTER CHANCE OF THUNDERSTORMS WILL BE THURSDAY
THROUGH SUNDAY AS A COLD FRONT APPROACHES THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
Drought, Franklin
- When
- May 31, 12:00 AM CST to 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.155, -86.092 (the zone’s center; the record gives no point)
By the final issuance of the Drought Monitor for May, Severe Drought (D2) conditions were introduced into Franklin County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 31, 2016$5.4 million · EF1 · 15 events
- Hail and Damaging Winds in Texas, May 31, 2016$11 million · 1.75 in hail · 3 events
- Flash Flooding and Hail in Wisconsin, May 31, 2016$15,000 · 56 kt wind · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 31, 201654 kt wind · 13 events
- Damaging Winds in Florida, May 31, 2016$13,000 · 50 kt wind · 7 events
- Damaging Winds in Georgia, May 31, 20161 injured · 50 kt wind · 4 events
- Damaging Winds in Alabama, May 31, 2016$15,000 · 52 kt wind · 2 events
- Drought in Georgia, May 31, 201610 events
- Tornadoes and Flash Flooding in Oklahoma, May 31, 20161 in hail · 8 events
- Flash Flooding and Hail in Colorado, May 31, 20161 in hail · 7 events
- Drought in Alabama, May 31, 20166 events
- Dense Fog in Virginia, May 31, 20166 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648982.